Alert archive / Georgia / Special Weather Statements in 2023
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Jul 22, 2023, 12:21 PM EDT for Dodge County, Georgia. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 22, 2023, 12:21 PM EDT (16:21 UTC)
- Expired
- Jul 22, 2023, 12:45 PM EDT
- In force
- 24 min
- Issued by
- NWS Atlanta, GA
- Hail
- 0.00 in
- Wind
- 40
County Dodge County, GA
The radar
The Robins AFB radar (KJGX), 66 km from the middle of the area, began a volume at 16:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 4.4 hours before the alert went out and 181 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 35 J/kg
- Mixed-layer CIN
- -226 J/kg
- Mixed-layer LCL
- 1135 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 46 m²/s²
- 0-3 km storm-relative helicity
- 141 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted.
441
WWUS82 KFFC 221621
SPSFFC
Special Weather Statement
National Weather Service Peachtree City GA
1221 PM EDT Sat Jul 22 2023
GAZ107>109-221645-
Wilcox GA-Dodge GA-Pulaski GA-
1221 PM EDT Sat Jul 22 2023
...A strong thunderstorm will impact portions of southwestern Dodge,
southeastern Pulaski and northwestern Wilcox Counties through 1245 PM
EDT...
At 1220 PM EDT, a strong thunderstorm was over Finleyson, or 11 miles
south of Hawkinsville, moving east at 35 mph.
HAZARD...Winds up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects.
Locations impacted include...
Eastman, Abbeville, Milan, Pineview, Rhine, Chauncey, Union, Cedar
Creek, Pope City, Ocmulgee Banks, Finleyson, Wallace, Five Points and
Godwinsville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately.
&&
LAT...LON 3206 8355 3223 8352 3218 8306 3205 8303
3193 8317
TIME...MOT...LOC 1620Z 282DEG 33KT 3213 8345
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
$$
AlbrightWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Jul 22, 10:33 AM EDT, 1 hour 48 minutes earlier.
Area forecast discussion, Jul 22, 10:33 AM EDT, 1 hour 48 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 1033 AM EDT Sat Jul 22 2023 ...Mid-Morning Update... .UPDATE... Issued at 1029 AM EDT Sat Jul 22 2023 Made just a few tweaks to temperature trends this morning to best reflect where thicker cloud cover has set up. Otherwise, forecast remains on track. Light to moderate showers likely to continue along the I-20 corridor for another hour or two before tapering off. Presently, all thunderstorm activity is confined to areas along and south of a line extending from Columbus to Macon. Gusty winds, frequent lightning, and locally heavy rainfall are the most likely hazards in any morning storms. 96 && .SHORT TERM... (Today through Sunday) Issued at 409 AM EDT Sat Jul 22 2023 Main Forecast Points: - Scattered showers and storms today. Strong to marginally severe storms possible across south-central GA this afternoon. - Slightly cooler temperatures across much of the region thanks toa frontal passage. Currently...Showers and a few isolated thunderstorms are ongoing this morning, though thankfully this activity is not as 'spicy' compared to this time yesterday. Showers and thunderstorms are being aided by a mid-level impulse moving through the TN Valley and a frontal boundary that is currently pushing through the northern part of the CWA. Additionally, lower clouds and some patchy fog are accompanying this activity and will likely stick around for a few hours after sunrise. Today and Tonight...Slightly cooler today with highs in the 80s. Highest rain and thunder chances will remain confined to areas along and south of the frontal boundary that is currently sagging southward. As in previous days, a few storms may become strong or severe with damaging winds being the primary threat. Frequent lightning and locally heavy rainfall are likely with any storms. Both a Marginal Risk for severe storms and excessive rainfall have been highlighted by both SPC and WPC (respectively) for areas along and south of a line from LaGrange to Greensboro GA. Rain chances will diminish for most areas tonight with temperatures dipping down into the 60s to low 70s. Sunday...Rain chances will remain confined to areas south of Columbus and Macon primarily during the afternoon hours. Notable cooler temperatures expected with forecast highs in the 80s. 07 && .LONG TERM... (Sunday night through Friday) Issued at 409 AM EDT Sat Jul 22 2023 Key Messages: - Dry air will bring low rain/storm chances through midweek - Seasonal temperatures (+/- 3 degrees from normal) start the long term with temperatures increasing slightly into next weekend (3-8 degrees above normal) Discussion: Early next week (Mon-Wed) is looking very favorable for pleasant weather conditions for July. As a planetary wave amplifies across the CONUS, high pressure ridging will build across the Southwest, and deep longwave trough will develop across the Great Lakes/Midwest with the trough axis extended into the Southeastern Gulf states. This will set up a flow pattern that will allow dry, continental, high pressure airmass to push into the forecast area from the Upper Plains and Northwest CONUS. Smoke forecasts are showing increased concentrations pushing into the Southeast from fires in Canada and Idaho/Montana but so far concentrations look much less intense than earlier this summer. Perhaps enough to bring hazy skies and picturesque sunsets, but hopefully not enough to significantly diminish air quality. But only time will tell. GFS and Euro ensembles are indicating PWATs could be between 1.0-1.2 inches starting the long term period on Monday, which would be around 2 standard deviation below normal or roughly a 5 percent chance of occurrence. Anomalous to say the least! How long this dry air lasts will be the question. Both the ensembles have moisture gradually pushing back in through midweek, but the GFS Ens have near- normal PWATs returning to north Georgia by Wednesday afternoon while the Euro Ens keeps slightly drier air in the northern Gulf states and S Tennessee River Valley a bit longer. To split the difference, low-end POPs were added to N Georgia on Tuesday and Wednesday as a chance for moisture to slip back in the region appears but chances top out around 20 percent through Wednesday night. Both sets of ensembles agree that by Thurs/Fri near-normal PWATs return to the region with temperature increasing to around 5 degrees above climatological norms (but in reality is closer to our new normal for this region). With the increase in temperatures and moisture, so too do our POPs with 15-30 percent chance of showers and storms returning to the forecast area each afternoon/evening. Thiem && .AVIATION... (12Z TAFS) Issued at 735 AM EDT Sat Jul 22 2023 Ongoing SHRA this morning and patchy IFR/LIFR cigs. This is expected to continue through the morning with gradual improving conditions by early afternoon (~15-16z). Current thinking is any thunder will remain just to the south of the northern TAF sites. Winds will be out of the WNW/NW today with the passage of the frontal boundary. Hi-res guidance is trying to hint at another brief round of shra/tsra after 00z at CSG/MCN though confidence is low. //ATL Confidence...12Z Update... Medium confidence on all elements. 07 && .PRELIMINARY POINT TEMPS/POPS... Athens 68 88 67 89 / 20 20 10 10 Atlanta 69 88 68 90 / 20 10 10 10 Blairsville 60 80 59 83 / 10 20 10 10 Cartersville 67 87 64 89 / 10 10 10 10 Columbus 72 90 70 92 / 40 40 10 10 Gainesville 67 88 66 88 / 20 10 10 10 Macon 72 90 69 92 / 40 40 10 10 Rome 67 88 64 90 / 10 10 10 10 Peachtree City 67 88 66 90 / 20 10 10 0 Vidalia 73 89 71 91 / 50 70 20 20 && .FFC WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...07 LONG TERM....Thiem AVIATION...07
Hazardous weather outlook, Jul 22, 6:16 AM EDT, 6 hours 5 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 616 AM EDT Sat Jul 22 2023 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-231030- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 616 AM EDT Sat Jul 22 2023 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...Today and Tonight... A Marginal Risk (Level 1 of 5) for Severe Thunderstorms is forecast for Central Georgia this afternoon and evening where scattered strong to severe thunderstorms will be possible. Isolated general thunderstorms will be possible elsewhere. Primary hazards will include damaging wind gusts, large hail, heavy downpours and frequent lightning. .DAYS TWO THROUGH SEVEN...Sunday through Friday... Scattered thunderstorms are forecast over central Georgia again on Sunday, followed by several days of drier weather and minimal storm chances. Thunderstorms activity will be very limited Monday through Wednesday, with most of the region remaining storm free. The risk for isolated afternoon and evening thunderstorms may return to the whole state of Georgia next Thursday and Friday. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight.
In the hours before
Special weather statement, Jul 22, 10:12 AM EDT, 2 hours 9 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
1012 AM EDT Sat Jul 22 2023
GAZ089-090-221445-
Chattahoochee GA-Muscogee GA-
1012 AM EDT Sat Jul 22 2023
...A strong thunderstorm will impact portions of southern Muscogee
and Chattahoochee Counties through 1045 AM EDT...
At 1012 AM EDT, a strong thunderstorm was over Carter Acres, or near
Columbus, moving east at 30 mph.
HAZARD...Winds up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects.
Locations impacted include...
Columbus, Cusseta, Fort Moore, North Fort Moore, Saint Marys Hills,
Highland Park, Christopher, Sand Hill, Battle Park, Vista Terrace,
Manta, Eelbeck/West Fort Moore, Custer Road Terrace, Benning Hills,
Avondale, Benning Park, Jamestown/South Fort Moore and Carter Acres.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately.
&&
LAT...LON 3226 8489 3230 8494 3233 8501 3235 8500
3238 8497 3238 8499 3239 8497 3241 8498
3242 8496 3244 8497 3245 8500 3248 8499
3249 8466 3223 8466
TIME...MOT...LOC 1412Z 273DEG 25KT 3238 8500
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
AlbrightSpecial weather statement, Jul 22, 10:29 AM EDT, 1 hour 52 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
1029 AM EDT Sat Jul 22 2023
GAZ091-221500-
Marion GA-
1029 AM EDT Sat Jul 22 2023
...A strong thunderstorm will impact portions of Marion County
through 1100 AM EDT...
At 1028 AM EDT, a strong thunderstorm was near Eelbeck/West Fort
Moore, or near Cusseta, moving east at 35 mph.
HAZARD...Winds up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects.
Locations impacted include...
Buena Vista, Putnam, Brantley, Tazewell, Doyle, Oakland and Zellobee.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately.
&&
LAT...LON 3223 8466 3249 8466 3250 8443 3248 8442
3249 8441 3245 8441 3243 8439 3230 8439
3229 8441 3223 8441 3223 8443 3221 8443
TIME...MOT...LOC 1428Z 271DEG 29KT 3238 8472
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
AlbrightLocal storm report, Jul 22, 10:32 AM EDT, 1 hour 49 minutes before
Preliminary Local Storm Report
National Weather Service Peachtree City GA
1032 AM EDT Sat Jul 22 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0625 PM Tstm Wnd Dmg 3 W Arcade 34.08N 83.62W
07/20/2023 Jackson GA Public
Multiple trees down near Jackson Trail Rd
and Bradley Springs Dr. Trees uprooted,
trampoline thrown, and carport collapsed.
&&Special weather statement, Jul 22, 10:48 AM EDT, 1 hour 33 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
1048 AM EDT Sat Jul 22 2023
GAZ080-092-093-104-221515-
Macon GA-Schley GA-Taylor GA-Sumter GA-
1048 AM EDT Sat Jul 22 2023
...A strong thunderstorm will impact portions of western Macon,
Schley, northeastern Sumter and southwestern Taylor Counties through
1115 AM EDT...
At 1047 AM EDT, a strong thunderstorm was over Buena Vista, moving
east at 35 mph.
HAZARD...Winds up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects.
Locations impacted include...
Ellaville, Oglethorpe, Ideal, Andersonville, Murrays Crossroads,
Fountainville, Rupert, La Crosse, Charing, Garden Valley,
Andersonville National Historic, Clearview, Bumphead, Bartlett and
Walls Crossing.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately.
&&
LAT...LON 3221 8443 3223 8443 3223 8441 3229 8441
3230 8439 3243 8439 3245 8441 3247 8441
3248 8410 3232 8407 3216 8410
TIME...MOT...LOC 1447Z 274DEG 29KT 3234 8454
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
AlbrightSpecial weather statement, Jul 22, 12:04 PM EDT, 17 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
1204 PM EDT Sat Jul 22 2023
GAZ104-106-221630-
Crisp GA-Sumter GA-
1204 PM EDT Sat Jul 22 2023
...A strong thunderstorm will impact portions of southeastern Sumter
and Crisp Counties through 1230 PM EDT...
At 1204 PM EDT, a strong thunderstorm was over Leslie, or 13 miles
north of Leesburg, moving east at 35 mph.
HAZARD...Winds up to 40 mph and up to penny sized hail.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects.
Locations impacted include...
Cordele, Arabi, Leslie, De Soto, Desoto, Cobb, Sumter, Lamar, East
Crisp, Fort Early, Georgia Veterans Memorial St Pk, Huntington,
Hatley, Maddox, Raines and Wenona.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately.
&&
LAT...LON 3181 8381 3183 8384 3182 8385 3184 8386
3185 8394 3186 8393 3190 8393 3191 8392
3192 8432 3203 8425 3199 8361 3181 8361
TIME...MOT...LOC 1604Z 277DEG 32KT 3192 8409
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
AlbrightSpecial weather statement, Jul 22, 12:21 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
1221 PM EDT Sat Jul 22 2023
GAZ107>109-221645-
Wilcox GA-Dodge GA-Pulaski GA-
1221 PM EDT Sat Jul 22 2023
...A strong thunderstorm will impact portions of southwestern Dodge,
southeastern Pulaski and northwestern Wilcox Counties through 1245 PM
EDT...
At 1220 PM EDT, a strong thunderstorm was over Finleyson, or 11 miles
south of Hawkinsville, moving east at 35 mph.
HAZARD...Winds up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects.
Locations impacted include...
Eastman, Abbeville, Milan, Pineview, Rhine, Chauncey, Union, Cedar
Creek, Pope City, Ocmulgee Banks, Finleyson, Wallace, Five Points and
Godwinsville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately.
&&
LAT...LON 3206 8355 3223 8352 3218 8306 3205 8303
3193 8317
TIME...MOT...LOC 1620Z 282DEG 33KT 3213 8345
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
AlbrightThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 21, 8:01 PM EDT | River Flood Warning | FFC | DeKalb, Fulton | 3 hr |
| Jul 21, 8:04 PM EDT | Special Weather Statement | FFC | Marion | 26 min |
| Jul 21, 8:14 PM EDT | Special Weather Statement | FFC | Barrow, Oconee | 31 min |
| Jul 21, 8:16 PM EDT | Special Weather Statement | FFC | Macon | 29 min |
| Jul 21, 8:18 PM EDT | Special Weather Statement | FFC | Cobb, Paulding | 27 min |
| Jul 21, 8:21 PM EDT | Special Weather Statement | FFC | Chattahoochee | 24 min |
| Jul 21, 8:22 PM EDT | Special Weather Statement | FFC | Crawford | 38 min |
| Jul 21, 8:27 PM EDT | Special Weather Statement | FFC | Banks | 33 min |
| Jul 21, 8:36 PM EDT | Special Weather Statement | FFC | Peach | 24 min |
| Jul 21, 8:39 PM EDT | Special Weather Statement | FFC | Montgomery, Toombs | 36 min |
| Jul 21, 8:47 PM EDT | Special Weather Statement | FFC | Wheeler | 28 min |
| Jul 21, 8:49 PM EDT | Special Weather Statement | FFC | Bibb | 26 min |
| Jul 21, 9:02 PM EDT | Severe Thunderstorm Warning | FFC | Houston, Macon, Peach | 28 min |
| Jul 21, 9:08 PM EDT | Special Weather Statement | FFC | Bleckley | 37 min |
| Jul 21, 9:13 PM EDT | Special Weather Statement | FFC | Montgomery | 32 min |
| Jul 21, 9:17 PM EDT | Special Weather Statement | FFC | Chattahoochee, Muscogee | 28 min |
| Jul 21, 9:17 PM EDT | Severe Thunderstorm Warning | FFC | Bleckley, Houston, Pulaski, Twiggs | 28 min |
| Jul 21, 9:19 PM EDT | Special Weather Statement | FFC | Lamar, Monroe | 26 min |
| Jul 21, 9:37 PM EDT | Severe Thunderstorm Warning | FFC | Bleckley, Dodge, Laurens, Pulaski, Twiggs, Wilkinson | 38 min |
| Jul 21, 9:45 PM EDT | Special Weather Statement | FFC | Stewart | 30 min |
| Jul 21, 9:46 PM EDT | Special Weather Statement | FFC | Chattahoochee | 29 min |
| Jul 21, 9:49 PM EDT | Severe Thunderstorm Warning | FFC | Chattahoochee, Marion, Stewart, Webster | 41 min |
| Jul 21, 9:54 PM EDT | Special Weather Statement | FFC | Wilkinson | 36 min |
| Jul 21, 9:57 PM EDT | Severe Thunderstorm Warning | FFC | Stewart | 27 min |
| Jul 21, 9:58 PM EDT | Severe Thunderstorm Warning | FFC | Laurens, Wilkinson | 32 min |
| Jul 21, 10:01 PM EDT | Special Weather Statement | FFC | Dodge, Laurens | 29 min |
| Jul 21, 10:02 PM EDT | Special Weather Statement | FFC | Telfair | 43 min |
| Jul 21, 10:13 PM EDT | Special Weather Statement | FFC | Johnson | 32 min |
| Jul 21, 10:17 PM EDT | Severe Thunderstorm Warning | FFC | Johnson, Laurens, Washington, Wilkinson | 28 min |
| Jul 21, 10:22 PM EDT | Special Weather Statement | FFC | Marion, Schley, Webster | 23 min |
| Jul 21, 10:29 PM EDT | Severe Thunderstorm Warning | FFC | Emanuel, Johnson, Laurens, Montgomery, Treutlen | 31 min |
| Jul 21, 10:39 PM EDT | Special Weather Statement | FFC | Wilcox | 36 min |
| Jul 21, 10:46 PM EDT | Special Weather Statement | FFC | Montgomery, Telfair, Toombs, Wheeler | 29 min |
| Jul 21, 10:48 PM EDT | Special Weather Statement | FFC | Crisp | 12 min |
| Jul 21, 11:00 PM EDT | Special Weather Statement | FFC | Emanuel | 30 min |
| Jul 21, 11:17 PM EDT | Special Weather Statement | FFC | Montgomery, Telfair, Toombs, Wheeler | 28 min |
| Jul 21, 11:20 PM EDT | Special Weather Statement | FFC | Crisp | 25 min |
| Jul 22, 3:39 AM EDT | Special Weather Statement | FFC | Webster | 36 min |
| Jul 22, 10:12 AM EDT | Special Weather Statement | FFC | Chattahoochee | 33 min |
| Jul 22, 10:29 AM EDT | Special Weather Statement | FFC | Marion | 31 min |
| Jul 22, 10:48 AM EDT | Special Weather Statement | FFC | Schley | 27 min |
| Jul 22, 12:04 PM EDT | Special Weather Statement | FFC | Crisp | 26 min |
| Jul 22, 12:17 PM EDT | Severe Thunderstorm Warning | FFC | Crisp, Sumter | 43 min |
Nearby
Special Weather Statements in Georgia, 2023Every special weather statement in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.